Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 203, NWS Philadelphia/Mount Holly

July 27, 2006Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 27, 2006, 5:02 PM EDT for Berks County, Pennsylvania. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2006, 5:02 PM EDT (21:02 UTC)
Expired
Jul 27, 2006, 5:45 PM EDT
In force
43 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 138 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:10 PM EDTTSTM WND DMGDenver, PATREES DOWN IN DENVER AND ADAMSTOWN.
Jul 27, 5:27 PM EDTTSTM WND DMG2 Se Mohnton, PANUMEROUS TREES DOWN COUNTY WIDE, STARTING IN CUMRU TWP AND CONTINUING NORTHEAST THROUGH PIKE TWP.
Jul 27, 5:36 PM EDTHAIL 0.55 S Reading, PADIME SIZE HAIL IN PLOWVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 779 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
779 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 272102
SVRPHI
PAC011-272145-
/O.NEW.KPHI.SV.W.0203.060727T2102Z-060727T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERKS COUNTY IN EASTERN PENNSYLVANIA
  THIS INCLUDES THE CITY OF READING

* UNTIL 545 PM EDT

* AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF WERNERSVILLE...OR ABOUT 13 MILES SOUTHWEST OF READING...
  AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  READING BY 515 PM EDT...
  BIRDSBORO BY 520 PM EDT...
  9 MILES SOUTH OF FLEETWOOD BY 525 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4028 7627 4011 7596 4041 7552 4058 7575

$$

NIERENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 27, 3:00 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT THU JUL 27 2006

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
CONVECTION FIRING ACROSS CENTRAL AND WESTERN PA THIS AFTERNOON.
THERE ARE ABUNDANT CAPES ACROSS OUR AREA ATTM, BUT NOT MUCH IN THE
WAY OF A TRIGGER TO GET THINGS GOING. CAPE VALUES BETWEEN 2500 AND
3000 J/KG ACCORDING TO LAPS AT 18Z. IN A FEW HOURS, I EXPECT SOME
SCATTERED ACTIVITY TO DEVELOP ACROSS OUR AREA...SO I WILL KEEP THE
CHC POPS FOR THE EVENING. THE WRF AND GFS MODELS ARE BOTH SHOWING A
SHORT WAVE OVER SW PA THAT WILL CROSS JUST TO OUR NORTH THIS
EVENING. DECIDED TO EXTEND THE 40 POP PAST THE EVENING AND INTO THE
OVERNIGHT TO BETTER ALIGN WITH SURROUNDING OFFICES. THE STORMS THIS
EVENING AND TONIGHT ARE LIKELY TO PRODUCE LOCALLY GUSTY WINDS AND
DOWNPOURS SINCE THEY MAY BE FAIRLY SLOW MOVING. LOCALIZED FLOODING
POSSIBLE CONSIDERING THE HIGH PRECIPITABLE WATER VALUES.

SPC HAS PLACED PARTS OF OUR NORTHERN COUNTIES IN SLIGHT RISK FOR
FRIDAY. GFS SHOWS THE TAIL OF UPPER JET MAX SWINGING THROUGH DURING
THE TIME OF PEAK HEATING AND WITH THIS AIR MASS...THIS OUTLOOK LOOKS
GOOD. WE INTEND ON ISSUING A SPECIAL WEATHER STATEMENT (PHLSPSPHI)
BOTH TO CALL ATTENTION  TO THE SEVERE WEATHER THREAT TOMORROW AND
THE THE INCREASING HEAT AND HUMIDITY THIS WEEKEND. HEAT INDICES
WILL BE IN THE UPPER 90S BOTH TOMORROW AND SATURDAY. THE INDICES
WILL PROBABLY NOT REACH ANY WARNING LEVEL TOMORROW WITH THE
ABUNDANCE OF CLOUDS AND SHOWERS THAT WILL BE ACROSS THE AREA. ON
SATURDAY, WE WILL BE ON THE BACK SIDE OF A DEPARTING DISTURBANCE, SO
DEW POINTS WILL PROBABLY BE A BIT LOWER WITH NW WINDS.

THE VORT MAX EXITS JUST IN TIME TO GIVE A DRY DAY FOR SATURDAY. I
WILL KEEP THE DRY FCST FROM THE PREVIOUS SHIFT. IT WILL CONTINUE TO
BE HOT AND HUMID WITH MAX TEMPS IN THE MID 90S AND HEAT INDICES
CLOSER TO 100. HOT WEATHER CONTINUES INTO SUNDAY AND I HAVE ONLY
INDICATED SLIGHT CHC POPS FOR NOW. CONFIDENCE IN MODELS FOR
DETERMINING THE AREAS/CHANCES FOR CONVECTION DWINDLE AFTER SATURDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BERMUDA HIGH IN CONTROL OF THE WEATHER DURING THE EXTENDED PERIOD.
THIS WILL BRING A HEAT WAVE TO MANY AREAS THAT WILL BEGIN IN THE
SHORT TERM. DAYTIME MAXIMUM TEMPERATURES WILL REACH THE LOW TO MID
90S EACH DAY IN MOST AREAS (EXCEPT THE SHORE AND POCONOS). DEW POINT
TEMPERATURES WILL GENERALLY BE AROUND 70 DEGREES TOO...SO HEAT
INDICES IN THE 95 TO 105 RANGE WILL BE IN THE GRIDS FOR THE EXTENDED
PERIODS. THE H5 HEIGHTS FROM THE GFS AND ECMWF MODELS SHOW BUILDING
MONDAY AND TUESDAY AND THEN SLOWLY DECREASING AFTER THAT.
ACCORDINGLY...OUR FCST FOR MOST AREAS WILL BE DRY MON AND TUE WITH
THE BUILDING RIDGE. DECIDED THAT IT WAS BEST TO LEAVE A FEW ISOLATED
THUNDERSTORMS IN THE NORTHERN AREAS...CLOSEST TO THE STORM TRACK.
CHC OR SLIGHT CHC POPS USED MORE EXTENSIVELY WED AND THU AS THE
UPPER HEIGHTS BEGIN TO FALL AND A SFC FRONT WILL BE MEANDERING OVER
NY STATE.

&&

.AVIATION...
FOR THE TAFS WEVE TRIED TO HIGHLIGHT THE MOST LIKELY TWO HOURS FOR
TSTMS BY INCLUDING A TEMPO GROUP WITH A MODERATE RAIN SHOWER AND
CUMULONIMBUS.  FOR KRDG THOSE TWO HOURS ARE FROM 5 TO 7 PM, FOR KABE
AND KILG 6 TO 8 PM, FOR KPHL/KPNE/KTTN/KMIV 7 TO 9 PM, AND FOR KACY
8 TO 10 PM.  BASICALLY, WEVE TIMED THE ARRIVAL OF THE BROKEN LINE
OF CONVECTION THAT EXTENDED FROM AROUND ELMIRA TO WILLIAMSPORT TO
MARTINSBURG AT 2:30 PM.  SOME SPOTTY CONVECTION HAD BROKEN OUT AHEAD
OF THE LINE IN THE LOWER SUSQUEHANNA VALLEY.  WELL CONTINUE TO
MONITOR THE SITUATION AND ADJUST THE TAFS IF NEED BE.

ONCE THE MAIN THREAT OF CONVECTION MOVES THROUGH OUR REGION THIS
EVENING, THERE COULD BE TWO OR THREE HOURS OF LINGERING SCATTERED
SHOWERS.  THERE REMAINS A CHANCE FOR SHOWERS AND TSTMS OVERNIGHT.
HOWEVER, THE PROBABILITY SEEMS TO DECREASE BEYOND MIDNIGHT SO WE
HAVE NOT INCLUDED ANY PRECIP FOR THE LATE NIGHT HOURS.

FOR THE HOURS AROUND DAYBREAK, WEVE HINTED AT SOME LIGHT FOG AND
STRATUS AT MOST OF OUR TAF SITES.  ITS FORMATION WILL BE LARGELY
DEPENDENT UPON THE AMOUNT OF RAIN THAT ACTUALLY FALLS THIS EVENING
AT ANY GIVEN LOCATION.

WEVE IMPROVED MOST OF OUR TAF SITES BACK TO VFR CONDITIONS DURING
THE COURSE OF FRIDAY MORNING.  WE DID KEEP SOME HAZE FOR KRDG, KTTN
AND KMIV.  WE THEN EXPECT ANOTHER ROUND OF TSTMS FOR FRIDAY
AFTERNOON.

&&

.MARINE...
THE BERMUDA HIGH SHOULD CONTINUE TO INFLUENCE OUR MARINE AREA TO
SOME DEGREE FOR THE NEXT SEVERAL DAYS.  A SURFACE TROUGH FROM THE
WEST IS EXPECTED TO MAKE SOME HEADWAY INTO THE MARINE AREA ON FRIDAY
NIGHT WITH THE BERMUDA HIGH FORECAST TO REASSERT ITSELF ON SATURDAY.
ANOTHER SURFACE TROUGH IS EXPECTED LATE ON SUNDAY, AGAIN WITH A
QUICK RETURN OF THE INFLUENCE OF THE BERMUDA HIGH FOR THE EARLY PART
OF THE NEW WEEK.

ALL IN ALL, IT SEEMS LIKE A TYPICAL SUMMER TIME PATTERN WITH WIND
SPEEDS REMAINING MAINLY BETWEEN 5 AND 15 KNOTS AND WAVES ON OUR
OCEAN WATERS STAYING BETWEEN 2 AND 4 FEET.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&

SHORT TERM...OHARA
LONG TERM...OHARA
AVIATION...IOVINO
MARINE...IOVINO
Hazardous weather outlook, Jul 27, 2:50 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 AM EDT THU JUL 27 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-281000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
250 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TSTMS ARE EXPECTED THIS AFTERNOON AND EVENING.
ANY THUNDERSTORMS THAT FORM COULD HAVE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE EXPECTED TO FORM FRIDAY AFTERNOON. SOME OF THESE
THUNDERSTORMS COULD CONTAIN HEAVY RAIN, STRONG GUSTY AND POSSIBLY
DAMAGING WINDS AND HAIL. THE STORM PREDICTION CENTER HAS PLACED
PARTS OF NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA INTO A
SLIGHT RISK FOR SEVERE THUNDERSTORMS.

HOT AND HUMID WEATHER IS EXPECTED FROM SATURDAY THROUGH WEDNESDAY.
HEAT INDICIES ARE EXPECTED TO BE WELL INTO THE 90S AND COULD REACH
100, ESPECIALLY OVER SOUTHEAST PENNSYLANIA, SOUTHERN NEW JERSEY,
DELAWARE AND NORTHEAST MARYLAND. COASTAL AREAS WILL BE HUMID BUT
NOT QUITE AS WARM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAUBER

In the hours before

Special weather statement, Jul 27, 3:52 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 PM EDT THU JUL 27 2006

NJZ001-007>010-012-015-PAZ054-055-060>062-068-069-071-281200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS-PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
NORRISTOWN...DOYLESTOWN
352 PM EDT THU JUL 27 2006

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE FRIDAY...AND A RETURN TO
THE HEAT AND HUMIDITY NEXT WEEK...

HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A SOUTH TO
SOUTHWEST FLOW OF HOT AND HUMID AIR ACROSS THE MID ATLANTIC
REGION. TEMPERATURES TODAY WILL CLIMB INTO THE 90S WITH THE HEAT
INDEX...OR COMBINATION OF HEAT AND HUMIDITY...INTO THE UPPER 90S
IN SOME AREAS.

ON FRIDAY...THERE WILL BE SOME RELIEF BUT IN THE FORM OF HEAVY
THUNDERSTORMS WHICH MAY TURN SEVERE IN THE AFTERNOON. A FRONT WILL
MOVE THROUGH THE REGION IN THE AFTERNOON AND EVENING HOURS AND ANY
THUNDERSTORMS MAY BE ACCOMPANIED BY DAMAGING WINDS...TORRENTIAL
RAINS...HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. FOR THIS
REASON THE AREA HAS BEEN PLACED IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS BY THE SEVERE STORM PREDICTION CENTER. THE MOST LIKELY
TIME PERIOD FOR SEVERE WEATHER WILL BE IN THE AFTERNOON AND EVENING
HOURS.

THE NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE ENOUGH
CLOUDINESS TO KEEP THE TEMPERATURES FROM REACHING TOO FAR INTO THE
90S BUT IT WILL BE HUMID. AND...WITH THE PASSAGE OF THE FRONT AND
NORTHWEST WINDS...THE TEMPERATURES WILL BE WARM ON SATURDAY BUT THE
HUMIDITY LOW. THE WEEKEND THEREFORE WILL BE TOLERABLE INSTEAD OF
OPPRESSIVE.

HOWEVER...THE HEAT AND HUMIDITY WILL RETURN THE BEGINNING OF THE
WORK WEEK. TEMPERATURES WILL CLIMB INTO THE 90S AND THE HUMIDITY TO
THE POINT WHERE THE COMBINED EFFECT OR HEAT INDEX MAY MAXIMIZE INTO
THE 100 TO 105 DEGREE RANGE. THIS OPPRESSIVE COMBINATION WILL
CONTINUE INTO WEDNESDAY...WHEN ANOTHER FRONT DROPS THROUGH THE
REGION.

IN SHORT...SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH TONIGHT...A
CHANCE OF SEVERE THUNDERSTORMS IN THE AFTERNOON AND EVENING ON
FRIDAY...AND A RETURN TO THE OPPRESSIVE HEAT AND HUMIDITY RETURNING
FOR THE WORK WEEK.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ067-070-
281200-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST...
WEST CHESTER...MEDIA
352 PM EDT THU JUL 27 2006

...A RETURN TO THE HEAT AND HUMIDITY NEXT WEEK...

HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL MAINTAIN A SOUTH TO
SOUTHWEST FLOW OF HOT AND HUMID AIR ACROSS THE MID ATLANTIC REGION.
TEMPERATURES TODAY WILL CLIMB INTO THE 90S WITH THE HEAT INDEX...OR
COMBINATION OF HEAT AND HUMIDITY...INTO THE UPPER 90S IN SOME AREAS.

ON FRIDAY...THERE WILL BE SOME RELIEF BUT IN THE FORM OF SHOWERS
AND THUNDERSTORMS. AT THIS TIME...THE STRONGEST STORMS ARE
EXPECTED TO REMAIN NORTH OF THIS IMMEDIATE AREA. A FRONT WILL
MOVE THROUGH THE REGION IN THE AFTERNOON AND EVENING HOURS AND
BRING SOME GUSTY WINDS AND TORRENTIAL RAIN WITH THE CONTINUOUS
CLOUD TO GROUND LIGHTNING. THE MOST LIKELY TIME PERIOD FOR HEAVY
THUNDERSTORMS WILL BE IN THE AFTERNOON AND EVENING HOURS.

THE NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE ENOUGH
CLOUDINESS TO KEEP THE TEMPERATURES FROM REACHING TOO FAR INTO THE
90S BUT IT WILL BE HUMID. AND...WITH THE PASSAGE OF THE FRONT AND
NORTHWEST WINDS...THE TEMPERATURES WILL BE WARM ON SATURDAY BUT THE
HUMIDITY LOW. THE WEEKEND THEREFORE WILL BE TOLERABLE INSTEAD OF
OPPRESSIVE.

HOWEVER...THE HEAT AND HUMIDITY WILL RETURN THE BEGINNING OF THE
WORK WEEK. TEMPERATURES WILL CLIMB INTO THE 90S AND THE HUMIDITY TO
THE POINT WHERE THE COMBINED EFFECT OR HEAT INDEX MAY MAXIMIZE INTO
THE 100 TO 105 DEGREE RANGE. THIS OPPRESSIVE COMBINATION WILL
CONTINUE INTO WEDNESDAY...WHEN ANOTHER FRONT DROPS THROUGH THE
REGION.

IN SHORT...SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH TONIGHT...A
CHANCE OF SEVERE THUNDERSTORMS JUST TO THE NORTH OF THE AREA IN
THE AFTERNOON AND EVENING ON FRIDAY...AND A RETURN TO THE
OPPRESSIVE HEAT AND HUMIDITY RETURNING FOR THE WORK WEEK.

EBERWINE/OHARA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:37 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe38 min
Jul 27, 5:06 PM EDTSevere Thunderstorm WarningPHINorthampton39 min
Jul 27, 5:37 PM EDTSevere Thunderstorm WarningPHIBerks53 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.